Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Regular smoker. Sudden shaking, hard to breathe, panic attacks. Tingling in hands. Right medication?

hi, im 27 and have been smoking for 9 years. 2 years ago sudenly started shaking through my whole body and found it hard to breathe, i forgot about it but then i happened agani and again. i went to see my doctor and he sayed that i am having panic attacks and prescribed me beta blockers. i have still experienced the same symptoms but not us often. still even taking the beta blockers every day, when i wake up i have this tingling feeling in my hands and i start to worry if ill get another panic attack(?) so i take another pill .... 2 weeks it happened again even after i had taken a it panic attacks? am i on the right medication?
Asked On : Wed, 21 Nov 2012
Answers:  1 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Addiction Medicine Specialist 's  Response

Panic attacks are characterised by bouts of severe anxiety which attain a crescendo over a short duration of time, are characterised by sweating, palpitations, breathlessness, choking, numbness, tremors, nausea, vomiting, fear of death and subside after some time. The entire episode usually lasts less than an hour or so. You may be having panic attacks but a detailed assessment is needed to confirm the diagnosis. In case it is panic attacks that you are suffering from, beta blockers are not the best treatment. They only reduce the symptoms once an attack has started, but cannot stop the attacks from occuring. The best treatment for you would be a drug from the SSRI class, that is, maybe sertraline or escitalopram. In addition, you will benefit from carrying a benzodiazepine tablet like alprazolam or mouth dissolving clonazepam with you all the time, to be used for fast relief if and when an attack occurs.

Panic attacks can be very disabling. So please consult a psychiatrist and get yourself evaluated and treated.

Hope to have been of help. Best wishes!
Answered: Wed, 12 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor